Hail, Baca
- When
- September 15, 12:50 PM MST to 1:00 PM MST
- Where
- Baca County, 11 mi S of Springfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.241, -102.620
Penny size hail occurred south of Springfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Penny size hail occurred south of Springfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Sep 15, 3:20 AM MST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED ADDED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT SAT SEP 15 2007 .SHORT TERM... (TODAY AND TONIGHT) ...WARM TODAY WITH A FEW STORMS... CURRENTLY...LOW CLOUDS REMAIN IN THE EASTERN COUNTIES OF OUR CWA. LATEST FOG PRODUCT SHOW THE WESTERN EXTENT OF THE LOW CLOUDS BETWEEN KLAA AND KLHX. LOW CLOUDS DEVELOPED EARLIER AT KCOS...AND THEY DISSIPATED WHEN A BAND OF LIGHT SHOWERS PASSED TO THE NORTH OF THE REGION. AFTER THE PASSAGE OF THE BAND OF SHOWERS...FLOW AT KCOS TURNED NORTHERLY...INDICATING THE END OF THE UPSLOPE PRESSURE GRADIENT. ANOTHER INTERESTING FEATURE ON THE FOG PRODUCT IS THE POSSIBLE SMOKE PLUME FROM THE BIG COTTONWOOD FIRE IN THE NORTHERN SANGRES. LIGHTNING STRIKES CONTINUE OVER THE NORTHWEST QUARTER OF THE STATE WITH SOME CONVECTION POSSIBLY MOVING INTO LAKE AND CHAFFEE COUNTIES. .TODAY...ADDED SOME MORNING CONVECTION TO THE GRIDS WITH THE CURRENT ACTIVITY OVER THE MOUNTAINS. AFTER THE SHORTWAVE MOVES TO THE NORTH...THE RIDGE OVER THE AREA WILL AMPLIFY SLIGHTLY DURING THE DAY. NOT MANY CHANGES WERE MADE TO THE GRIDS FOR TODAY. AFTER THE SHORTWAVE MOVES TO THE NORTH THIS MORNING...A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE IN THE SOUTHWEST AND CENTRAL MOUNTAINS. NEAR THE KANSAS BORDER...THERE MAY BE ENOUGH MOISTURE CONVERGENCE TO FIRE A FEW THUNDERSTORMS IN THE AFTERNOON AND EVENING. NAM HAS CAPES OVER 2000 J/KG NEAR THE BORDER WITH DEW POINTS IN THE MID TO UPPER 50S MOVING INTO THE REGION. DEWPOINTS OVER NORTHEAST NEW MEXICO ARE CURRENTLY IN THE MID 50S...AND DEWPOINTS OF THIS MAGNITUDE ARE POSSIBLE. BULK SHEARS ARE AROUND 30 TO 40 KNOTS...AND THE POTENTIAL FOR A STRONG STORM CANNOT BE RULED OUT. IN THE MOUNTAINS...WINDS MAY BE BREEZY DURING THE DAY WITH 500MB WINDS OF 30 TO 40 KNOTS. MAXIMUMS REMAIN WARM WITH READINGS AROUND 90 ON THE LOWER PLAINS. .TONIGHT...GFS HAS CONVECTION LINGERING WELL INTO THE EVENING...WHILE THE NAM HAS THE CONVECTION ENDING DURING THE EVENING. GFS WANTS TO PULL MORE MID LEVEL MOISTURE NORTHWARD FROM ARIZONA AHEAD OF THE TROUGH OFF THE WEST COAST. OVERNIGHT POPS WERE NOT ADDED TO THE GRIDS GIVEN THE UNCERTAINTY IN THE MODEL SOLUTIONS...AND CLIMATOLOGY. DAYSHIFT MAY HAVE TO ADD SOME ISOLATED POPS TO THE MOUNTAINS OF NEEDED. --PGW-- .LONG TERM... (SUNDAY THROUGH SATURDAY) NEXT PACIFIC TROF MOVES ONSHORE SATURDAY NIGHT AND INTO THE GREAT BASIN ON SUN WEAKENING CONSIDERABLY AS IT TRACKS ACROSS CO SUN NIGHT/EARLY MONDAY WITH THE BRUNT OF ENERGY PASSING TO THE NORTH. NAM IS A BIT QUICKER AND WEAKER WITH THIS INITIAL WAVE THAN GFS...BUT THIS SEEMS TO HAVE LITTLE IMPACT ON SENSIBLE WEATHER AS BOTH GFS/NAM INDICATE AN UPSWING IN PCPN CHANCES PARTICULARLY FOR WESTERN AREAS AS SOUTHWEST FLOW ALOFT BRINGS INCREASING MOISTURE ALONG/AHEAD OF THIS WAVE. HAVE BUMPED UP POPS FOR WESTERN AREAS. EASTERN PLAINS STAY LARGELY DRY AND WARM UNDER DOWNSLOPE FLOW...THOUGH AT LEAST SOME ISOLATED POPS LOOK WARRANTED FOR NORTHERN PORTIONS OF THE I-25 CORRIDOR SUN AFTN AS A FEW SHOWERS SURVIVE AS THEY MOVE OFF THE EASTERN MOUNTAINS PRODUCING SOME GUSTY WINDS AND A FEW SPRINKLES. NEXT TROF QUICK ON THE HEALS OF THE LAST...MOVES ACROSS THE AREA MON AFTN/MON NIGHT BRINGING ANOTHER ROUND OF SHOWERS/TSTORMS TO WESTERN AREAS. THIS TROF APPEARS A BIT STRONGER THAN THE LAST...SO EASTERN AREAS COULD SEE A SLIGHTLY BETTER CHANCE FOR PCPN WITH THIS SYSTEM MON EVENING...WITH MORE MOISTURE AND GREATER MID LVL INSTABILITY THAN PREVIOUS SYSTEM. TUES LOOKS DRIER FOR ALL AREAS...AND SLIGHTLY COOLER ACROSS THE EASTERN PLAINS IN THE WAKE OF MON NIGHTS SYSTEM. STILL APPEARS TO BE ENOUGH MOISTURE TO WARRANT SOME ISOLATED POPS FOR MOST AREAS. NEXT CLOSED LOW TAKES SHAPE ALONG THE WEST COAST OF CA FOR WED WITH FAIRLY DRY SOUTHWEST FLOW ALOFT ACROSS THE AREA. INCREASING SRLY LOW LVL FLOW WILL ADVECT LOW LVL MOISTURE NORTHWARD THROUGH THE CEN PLAINS WITH THE DRY LINE FLIRTING WITH EASTERN CO BORDER ON WED. GFS AND ECMWF ARE IN GENERALLY GOOD AGREEMENT WITH LIFTING CLOSED LOW INTO THE GREAT BASIN FRI NIGHT...THEN DIVERGE IN THEIR SOLUTIONS FOR SATURDAY AS GFS FILLS AND LIFTS THIS SYSTEM ACROSS NRN CO/WY ON SAT WHILE ECMWF HOLDS THE SYSTEM BACK ACROSS THE GREAT BASIN DURING THE SAME TIME FRAME. THIS COULD SPELL ANOTHER UPSWING IN PCPN FOR WESTERN AREAS FOR FRI AND ESP SAT. WILL HOLD THE COURSE WITH CURRENT SET OF GRIDS BEYOND DAY 5. -KT && .AVIATION...A STRONG TO SEVERE STORM OR TWO POSSIBLE OVER THE EXTREME EASTERN PLAINS. MAIN THREATS LARGE HAIL/GUSTS OVER 60 MPH/LIGHTNING. ELSEWHERE...ISOLATED THUNDERSTORMS...MAIN THREATS GUSTS TO 50 MPH/LIGHTNING. TIME FRAME FOR STORMS IS LATE AFTERNOON/EARLY EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1000 AM MDT SAT SEP 15 2007 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1000 AM MDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING STORMS ARE POSSIBLE OVER THE EASTERN PLAINS...NEAR THE KANSAS BORDER. THERE IS THE POTENTIAL FOR A SEVERE STORM OR TWO...WITH HAIL APPROACHING THE SIZE OF GOLF BALLS AND WIND GUSTS EXCEEDING 60 MPH. THIS THREAT IS GREATEST ALONG AND NEAR THE KANSAS BORDER...INCLUDING BACA...PROWERS...AND KIOWA COUNTIES. ELSEWHERE...ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON... MAINLY OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THUNDERSTORMS MOST NUMEROUS OVER THE MOUNTAINS AND HIGH VALLEYS BOTH SUNDAY AND MONDAY AS SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE STATE. THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON OVER THE EASTERN PLAINS NEAR THE KANSAS BORDER.
The Pueblo radar (KPUX), 193 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59903.